Doctor insights on:
Seroquel Overdose Alcohol
Unlikely: If someone was abusing alcohol and pot because they had an underlying disorder that Seroquel (quetiapine) could treat, like bipolar disorder, other thought disorders (like schizophrenia), then perhaps it could help them, but not without a counseling program and making changes in one's life that are almost always necessary to achieve recovery. It has LOTS of side effects, and should not be used for anxiety only ...Read more
Quetiapine (brand seroquel) is classified as an atypical antipsychotic medication. It is fda approved to treat schizophrenia, bipolar disorder, and as an adjunct with antidepressants in the treatment of major depressive disorder. Serious side effects include tardive dyskinesia, neuroleptic malignant syndrome, and metabolic syndrome with weight gain, risk of ...Read more
Can you drink on seroquel (quetiapine) if its several hours after taking it or before taking it? So basically you have to decide between meds or alcohol?
Yes, basically: It's of course your decision, but you're dealing with at least 2 things here: the basic condition for which seroquel (quetiapine) was prescribed, plus the enhanced sedative effects of alcohol when added to seroquel (quetiapine). On its own, alcohol can destabilize mood and sleep cycle -- which is problematic in bipolar disorder, plain depression, and psychotic disorders. Also, taking both could make you drunker, faster. ...Read more
How dangerous really is it to mix seroquel (quetiapine) with alcohol? Valium with alcohol? Or both pills with alcohol? I'm finding very mixed answers. Mydrsaysno!
No: Your doctor is correct, the best answer is no. Alcohol, seroquel (quetiapine) and valium all can be quite sedating. Combining them can have an additive effect leading to increased sedation and impaired ability to function. Combining alcohol and valium is especially dangerous since they work on the same receptors in the brain. In sufficient quantities this runs the risk of respiratory depression and death. ...Read more
After drinking alcohol daily for about a month, I stopped and exprienced hallucnations. I'm taking seroquel (quetiapine) 50mg. Should i?
Proper Indication: If the daily amount of alcohol consumed on a daily basis is high enough, stopping abruptly after one month could cause alcohol withdrawal symptoms including hallucinations. Seroquel (quetiapine) is indicated in the treatment of schizophrenia, bipolar disorder and to augment an antidepressant in the treatment of major depression. It is frequently used off-label as a sleep aid. There are substantial risks. ...Read more
I realize alcohol and most meds are bad n shdnt b tkn. But how bad is 75mg seroquel (quetiapine) taken with one glass of wine right after? Wts extnt of damage?
Alcohol and meds: Alcohol should not be mixed with medications. Alcohol can cause depression and loss of concentration, and also interact with the metabolism of prescribed drugs. Alcohol increases sedation and tiredness caused by seroquel (quetiapine) or other major sedatives. If using alcohol with them only occasionally, most likely effect will last up to 12 hours depending on the amount consumed. Be careful in the future. ...Read more
Not recommended: Psychoactive medications, especially ones that tend to be sedating, such as Seroquel, (quetiapine) can cause significant central nervous system dysregulation when alcohol is consumed. Not only would you experience potential side effects such as dizziness, excess sedation and drops in blood pressure, but also impaired cognitive functioning. This includes poor judgement and disinhibition. Hope this is helpful. ...Read more
Does Lamisil (terbinafine) create rashes on body? I have been taking it after I came back from ecuador. I also take seroquel and sometimes alcohol
Rash: It would be rash to try to diagnose a cutaneous eruption without seeing it. Yours sounds like it may either be a contact dermatitis or an allergic reaction, but there are several diseases endemic to South America which can produce lesions of this nature. Would strongly suggest that you find an infectious diseases expert to see you. Bring along a full list of all sites of travel, contacts, animals ...Read more
Adult son is in alcohol withdrawal. May he take seroquel (quetiapine) with 10mg Valium to get some sleep?
This can be serious: Alcohol withdrawal can be serious. In some cases there can be hallucinations, shaking, seizures and it can even be life threatening. So it is good idea to get physical check up as well as psychological evaluation. Treatment plan will probably include AA, psychological treatment and possibly some medication. ...Read more
Doesnt sound good: doesn't sound like a good combination of medications. Take medications only as prescribed. ...Read more
I am currently on 300mg of SEROQUEL XR and 300mg of WELLBUTRIN (bupropion) XL, once a day for both. Can I not drink alcohol at all? If I can, what's the limit?
What will drinking alcohol on Zoloft (sertraline) seroquel and vallium do? Is it safe to drink for a function?
Very dangerous: Combining alcohol with many medications, especially psychiatric medications like seroquel (quetiapine) or valium, is extremely dangerous. They can cause abnormal consciousness, possibility of passing out, depressed breathing, and other problems. You should discuss this with your doctor to make sure you are ok to have just one drink and how long after taking a medication dose. I don't recommend this at all. ...Read more
What would happen if I drink alcohol while on treatment with lithobid, Depakote and seroquel (quetiapine)?
Nothing helpful: As you have probably been told by your physician, drinking alcohol with medications like lithobid, depakote, and seroquel (quetiapine) is not recommended. It will accentuate central nervous system depression, leaving you sedated or worse. Additionally, alcohol may destabilize your sleep and mood further. Maintaining balance is essential for people on such medications. Please abstain from alcohol. ...Read more
What are the short- long-term effects of taking klonopin, doxepin, wellbutrion, seroquel, (quetiapine) armour thyroid, pravastatin, xanex, alcohol, marijuana?
Confusion: Mental status changes can take place. Be sure to generate a list of all meds and herbals and street drugs to distribute to all of your physicians to make sure that no medication dosing takes place without all informed. ...Read more
Seroquel (quetiapine): The maximum recommended dose is 800 mg in a day. ...Read more
Tolerating?: Everyone has a different tolerance to medications. Both of the above can be very sedating. For those with a high tolerance sedation is not an issue. Unless you have liver or kidney disease these doses are not excessive. Again ck with your dr about making adjustments if you are too sedated and do not drive or operate dangerous machinery. ...Read more
Celexa (citalopram) OD call 911: Doses above 40 mg/day of Celexa (citalopram) are not recommended due to the risk of QT prolongation. Do not take more of this medication than is recommended. An overdose of Celexa (citalopram) can damage your liver or cause serious health problems and death. Call 911 for help!. ...Read more
Seroquel (quetiapine) OD: Seroquel (quetiapine) has a wide range of doses from as little as 25mg to over 1000mg that can be used safely. Some people are very sensitive and will be severely sedated on doses that others need. It is a very potent anticholinergic med, to excess use may result in dry mouth, constipation, and irregular heart beats. ...Read more
Never do it.: Only take medications as prescribed by your physician. If you have overdosed then go to the ER for appropriate care. ...Read more
Overdose: Any medicine is prescribed at the correct dosage. Any medication taken in excessive amounts is dangerous and can be fatal. ...Read more
Overdose = Dangerous: If the overdose was intentional then any dose is dangerous. A suicide attempt is a medical emergency. Seek assistance immediately. The manufacturer recommends a maximum dose of 800md/day. Overdoses anywhere from 9 grams to 30 grams have been reported. Usually not fatal, but fatalities have occurred. I would recommed emergency treatment with any overdose that alters one's mental status. ...Read more
None: No tests, but seek medical attention immediately. ...Read more
POISON CONTROL: Call the nearest poison control center for best answer. But if you're considering taking an overdose you want to bring that up with your dr and/or family & friends. Totally hopeless people make that mistake, but time goes on and conditions change so hopelessness doesn't fit anymore. If this is an issue with you talk to a psychotherapist or if unsure what to do go to an emergency room and tell them. ...Read more
Will 2, 100 mg of seroquel (quetiapine) cause fatal overdose im bout to take all these pills is that enough detail
Please get help: Please go to an emergency room and get help. There is hope for you to feel better. ...Read more